I've was on Effexor 37.5 for a week and just started 75mg for the last 3 days. I've had terrible anxiety, digestion issues, and can't sleep. Please tell me these will go away soon. I'm Also afraid to go out but still do. Please provide with any helpful input. Thanks
Anybody out there?
It can take some time for your body to adjust. Especially since you have now increased the dose. Speak with your doctor, and try to give it time.
Hi, Hope! Generally, side effects from initiating therapy last just a few days to a week or two. You were on the 37.5mg dose for a week so hopefully that will minimize any effects from the dosage increase.
Best of luck! Wildcat
hi hopefrog, my name is dani and i have been on Effexor XR for close to 2 years and am at the highest prescribed dose of 300 mg. i remember my starter pack like it was yesterday. As I increased my dose from 37.5 mg to 75 mg, I remember thinking Effexor was not for me and that I was going to have to go off of it - due to the anxiety and restlessness it gave me!!
I of course told my doctor about this since she had given me the sample to try. I had only taken SSRIs up until then, Zoloft, Lexapro, and lastly Celexa. They all had worked well for me initially but after about 18 months on each of them, it were as though I hit a plateau and they just leveled off and stopped being as effective as they were.
Effexor as you know is an SNRI, so it really is quite a bit stronger then what you may have been used to with a previous medication you were on if it was an SSRI. Keep that in mind and know that these unpleasant side effects you are experiencing now are really just temporary. I know it is easier said then done, trust me. I can only tell you from my own personal experience that Effexor has worked much better for me in the long term as it has now been close to 2 years and I no longer experience the extreme lows of depression that I used to experience when my other meds stopped being as effective.
I am not sure of the nature of the relationship you have with your doctor, but hopefully it's a good and open relationship. I say this because I understand how uncomfortable and debilitating anxiety can be, to that point to where you almost feel paralyzed in fear and can hardly breath. If you feel this way and it continues over the next several days, I would think it to be very well within reason for you to tell your doctor and ask if there is something he or she can prescribe you to get over the hump until your body adjusts itself to your increased dose to 75 mg - such as a very low dose benzo like ativan or xanax. I know these meds often get a bad rap, but when taken correctly they absolutely do the job of which they are intended! It's been over a year since I have needed it, but in my first year of Effexor I had the lowest dose of xanax at .25 mg that I only used as needed to offset any extreme anxiety I experienced. Because I didn't make a habit of taking it, the .25 mg dose always continued to work for me and I never felt the need to take more, which of course was a relief to me!
I hope you are able to hang in there and get through this adjustment period you are having - I think you will come to find it is well worth it and that Effexor is going to do wonders for you!
Email me if you like, with questions or anything!
Have an awesome day and don't forget to take deep breaths!
Your Effexor friend,
dmarin70 at gmail
So Friday I had a good day. Then Saturday was horrible. I'm still not sleeping well and have no appetite. I hope it starts working soon!
I started Effexor in February of this year, and man, the side effects were rough. I called my doctor at least once a week asking if it was normal, he said stick with it. I went in to see him after three weeks desperate to stop and he said stick with it. I spent almost two months living in a haze of nausea, dizziness, unable to concentrate, terrible dreams, exhausted, anxious, until one day... the symptoms disappeared. (All except the weight gain).
It was almost a spiritual experience to have mage it through purgatory and reached the point where the medicine helped. My panic attacks stopped and my anxiety level dropped. It was literally "Amazing Grace".
To my great distress, only a few months later I now have to stop taking the Effexor. I have no gall bladder, and the weight gain from the Effexor is damaging my liver. So now I need to go through all of that hell once again, to get back off the drug...
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Oct 2012 • 3 answers
Updated 3 Jul 2016 • 2 answers
Generalized Anxiety Disorder - How long before Effexor 37.5 x a day begins to work. Side effects go?
Updated 3 Aug 2016 • 1 answer
Updated 3 Feb 2017 • 9 answers
Updated 12 Jan 2017 • 1 answer